Friday, June 22, 2007

Byetta--and sour tummy--here I come

I’m. So. Flippin’. Scared. Of…Monday.

Monday is the day I see my endo for the first time in roughly six months. Monday is the day that he will give me the green light to start Byetta. Monday is the day he will ask me how my numbers are and if I’m exercising and if I’m keeping my carb counts in range. Monday is the day I will get blood drawn to test my A1C. Monday is the day I will not break down in fear. (Actually, it's more like Tuesday I won't break down since that's the day I'll likely get my A1C results.)

I’ve been doing some reading lately about people’s A1C and it was actually pretty comforting to know that people get by with an A1C above 7. Above 9 even. It’s rare and extreme, but I read recently about someone with an A1C of nearly 20! I don’t think mine’s that bad, but I know it will be bad. I’m trying to prepare myself for something in the 8s or 9s.

However, with little testing in the last few months, poor eating habits, not being motivated to get out and walk in the mornings, and the strangest inability to take Novolog when I should, I should probably prepare myself for just about anything.

As I mentioned in a previous post, I’m really looking forward to Byetta, to having this crutch that will hopefully help me stop eating so much. The fear, though, that crept into my mind today was that I will feel so awful from its side effects that I will have to quit, that it won’t work for me and that I will have to rely simply on will power and the thought of dying at 60. Of course, I also thought that even if I feel like crap that I’ll just have to stick it out because I need something. Desperately.

2 Comments:

At 8:32 PM, Blogger Scott K. Johnson said...

I'm hoping that the side effects will be a non-issue for you.

Good luck with it - I'm betting you'll do just fine with it and be very pleased with the results.

Take care!

 
At 1:19 PM, Blogger Smiley said...

I have been taking Byetta for about a month now. I can tell you my experience has been if I eat about 30 minutes after I take it the sour stomach never happens. I can relate to your fears and for me I can say that I have found NOTHING that curbs my appetite like this medication. I am going to the Dr. in about 4 days and am actually excited to step on the scale and see how much I have lost.

 

Post a Comment

<< Home